Alert archive / Montana / Winter Storm Warnings in 2014

Winter Storm Warning 10, NWS Missoula, MT

February 21, 201410 counties in Montana

NWS Missoula, MT issued this winter storm warning at Feb 21, 2014, 4:47 AM MST for 10 counties in Montana. It took effect at Feb 21, 2014, 5:00 AM MST. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 4:47 AM MST (11:47 UTC)
In effect from
Feb 21, 2014, 5:00 AM MST
Expired
Feb 21, 2014, 10:55 AM MST
In force
6 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 18 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 5:30 AM MSTHEAVY SNOW 6.46 Nw Missoula, MTA HEAVY SNOW BAND PRODUCED 6.4 INCHES OF SNOW AT THE NWS OFFICE. HEAVY SNOW DURATION 12 HOURS
Feb 21, 5:45 AM MSTHEAVY SNOW 71 N Florence, MTHEAVY SNOW DURATION 8 HOURS
Feb 21, 6:00 AM MSTSNOW 3.5Potomac, MTTHEY ESTIMATED 14 INCH SNOW DEPTH. SNOW DURATION 9 HOURS OBSERVER LOCATION POTOMAC
Feb 21, 6:15 AM MSTSNOW 75 Nw East Portal, MTLOOKOUT SKI RESORT. THEY MEASURED 2 INCHES SINCE 4 PM ON FEB 20TH. SNOW DURATION 24 HOURS OBSERVER LOCATION 5 MI ESE OF MULLAN
Feb 21, 6:36 AM MSTHEAVY SNOW 102 W Charlos Heights, MTA PERSON FROM THE PUBLIC TWEETED HEAVY SNOW AT 4,000 FT. IT WAS STILL SNOWING. HEAVY SNOW DURATION 12 HOURS
Feb 21, 7:00 AM MSTSNOW 41 N Evaro, MTTHE SNOW WATER EQUIVALENT WAS 0.21 INCHES. REPORTED ON FACEBOOK. SNOW DURATION 24 HOURS OBSERVER LOCATION 0.6 MI W OF EVARO
Feb 21, 7:00 AM MSTHEAVY SNOW 52 Nnw East Missoula, MTTHEIR WEATHER SENSOR WAS REPORTING 0.14 INCHES OF PRECIPITATION PER HOUR AT TIMES. HEAVY SNOW DURATION 12 HOURS
Feb 21, 7:15 AM MSTHEAVY SNOW 4Drummond, MTHEAVY SNOW DURATION 4 HOURS
Feb 21, 7:54 AM MSTHEAVY SNOW 54 E Stevensville, MTCAME FROM TWITTER REPORT. THE ASSUMPTION WITH THIS REPORT WAS THAT THE SNOW FELL WITH THE SNOW BANDS THAT WERE PUTTING DOWN 1-2 INCH PER HOUR SNOW RATES AT TIMES. HEAVY SNOW DURATION NAN MINUTES
Feb 21, 9:00 AM MSTHEAVY SNOW 111 N Greenough, MTMOST OF THE SNOW FELL WITH THE SNOW BANDS THURSDAY NIGHT. CURRENT SNOW DEPTH IS 19 INCHES. HEAVY SNOW DURATION 24 HOURS OBSERVER LOCATION 2 MI NNE OF GREENOUGH
Feb 21, 10:00 AM MSTHEAVY SNOW 79 Nne Marion, MT4 INCHES OF HEAVY SNOW WAS REPORTED TO HAVE FALLEN THURSDAY NIGHT IN 3 HOURS. THEY HAVE RECEIVED OVER A FOOT OF SNOW SO FAR THIS WEEK. ELEVATION 4,003 FT. ON ASHLEY LAKE. HEAVY SNOW DURATION 24 HOURS OBSERVER LOCATION 12.6 MI W OF KALISPELL
Feb 21, 10:00 AM MSTHEAVY SNOW 111 Nw Saint Regis, MTMOST OF THE SNOW FELL OVERNIGHT. ESTIMATED SNOW DEPTH OF 14 INCHES. THERE WAS A BRIEF POWER OUTAGE AROUND 10 MINUTES LONG EARLIER THIS MORNING IN ST. REGIS. LIGHT SNOW NOW. HEAVY SNOW DURATION 18 HOURS OBSERVER LOCATION 1 MI NW OF ST REGIS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WWUS45 KMSO 211147
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
447 AM MST FRI FEB 21 2014

MTZ004-211800-
/O.CAN.KMSO.WS.W.0009.000000T0000Z-140221T1200Z/
/O.NEW.KMSO.WS.W.0010.140221T1200Z-140221T1800Z/
LOWER CLARK FORK REGION-
447 AM MST FRI FEB 21 2014

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST
THIS MORNING.

* IMPACTS/TIMING: STRONG SNOW BANDS HAVE BEEN PRODUCING HEAVY
  SNOWFALL AT RATES OF 2 INCHES PER HOUR. POOR VISIBILITY AND SNOW
  COVERED AND ICY ROADWAYS WILL MAKE TRAVEL EXTREMELY SLOW WITH
  ROADS IMPASSIBLE AT TIMES.

* SNOW ACCUMULATIONS: 2 INCH PER HOUR SNOW RATES WITH 6 TO 10
  INCHES OF SNOW UNDER THE SNOW BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

MTZ003-005-043-211800-
/O.CAN.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
/O.NEW.KMSO.WS.W.0010.140221T1200Z-140221T1800Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
447 AM MST FRI FEB 21 2014

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW DUE UNDER SNOW BANDS...WHICH IS IN EFFECT
UNTIL 11 AM MST THIS MORNING. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

* IMPACTS/TIMING: STRONG SNOW BANDS HAVE BEEN PRODUCING HEAVY
  SNOWFALL AT RATES OF 2 INCHES PER HOUR. POOR VISIBILITY AND SNOW
  COVERED AND ICY ROADWAYS WILL MAKE TRAVEL EXTREMELY SLOW WITH
  ROADS IMPASSIBLE AT TIMES.
 
* SNOW ACCUMULATIONS: GENERALLY 3 TO 6 INCHES WITH UP TO 8 INCHES
  UNDER SNOW BANDS.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO 
  CONDON...I- 90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ007-211300-
/O.EXP.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
OROFINO/GRANGEVILLE REGION-
347 AM PST FRI FEB 21 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING. 

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...GREER GRADE

$$

IDZ005-006-010-MTZ001-006-211800-
/O.EXT.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
447 AM MST FRI FEB 21 2014 /347 AM PST FRI FEB 21 2014/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST /10 AM
PST/ THIS MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING. 

* IMPACTS/TIMING: STRONG SNOW BANDS HAVE BEEN PRODUCING MODERATE
  TO HEAVY SNOWFALL AT RATES UP TO 2 INCHES PER HOUR. POOR
  VISIBILITY AND SNOW COVERED AND ICY ROADWAYS WILL MAKE TRAVEL
  SLOW AND HAZARDOUS AT TIMES.

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 15 INCHES FOR
  MOUNTAINS PASSES AND OTHER MOUNTAIN ROADWAYS...2 TO 5 INCHES
  FOR THE VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ002-211800-
/O.EXT.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
WEST GLACIER REGION-
447 AM MST FRI FEB 21 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH THIS MORNING CREATING HAZARDOUS DRIVING CONDITIONS DUE TO 
  SNOW AND ICE COVERED ROADS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ007-211800-
/O.EXT.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
BUTTE/BLACKFOOT REGION-
447 AM MST FRI FEB 21 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION THROUGH
  THIS MORNING CREATING HAZARDOUS DRIVING CONDITIONS DUE TO SNOW
  AND ICE COVERED ROADS.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
603 
WWUS45 KMSO 211239 AAA
WSWMSO

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
539 AM MST FRI FEB 21 2014

MTZ003>005-043-211800-
/O.CON.KMSO.WS.W.0010.000000T0000Z-140221T1800Z/
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
539 AM MST FRI FEB 21 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: STRONG SNOW BANDS HAVE BEEN PRODUCING HEAVY
  SNOWFALL AT RATES OF 2 INCHES PER HOUR. POOR VISIBILITY AND SNOW
  COVERED AND ICY ROADWAYS WILL MAKE TRAVEL EXTREMELY SLOW WITH
  ROADS IMPASSIBLE AT TIMES. THE MAIN ARE CONCERN IS BETWEEN
  STEVENSVILLE TO POLSON AND LOOKOUT PASS TO DRUMMOND.

* SNOW ACCUMULATIONS: GENERALLY 3 TO 6 INCHES WITH UP TO 8 
  INCHES UNDER SNOW BANDS. 

* LOCATIONS MOST IMPACTED INCLUDE...MISSION
  VALLEY...POLSON...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO
  PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO
  HAUGAN...BITTERROOT VALLEY...MISSOULA... HIGHWAY 200 BONNER TO
  GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST
  MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ005-006-010-MTZ001-006-211800-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
539 AM MST FRI FEB 21 2014 /439 AM PST FRI FEB 21 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING. 

* IMPACTS/TIMING: STRONG SNOW BANDS HAVE BEEN PRODUCING MODERATE 
  TO HEAVY SNOWFALL AT RATES UP TO 2 INCHES PER HOUR. POOR 
  VISIBILITY AND SNOW COVERED AND ICY ROADWAYS WILL MAKE TRAVEL 
  SLOW AND HAZARDOUS AT TIMES. 

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 15 INCHES FOR 
  MOUNTAINS PASSES AND OTHER MOUNTAIN ROADWAYS...2 TO 5 INCHES 
  FOR THE VALLEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ002-211800-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
WEST GLACIER REGION-
539 AM MST FRI FEB 21 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH THIS MORNING CREATING HAZARDOUS DRIVING CONDITIONS DUE 
  TO SNOW AND ICE COVERED ROADS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ007-211800-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
BUTTE/BLACKFOOT REGION-
539 AM MST FRI FEB 21 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH THIS MORNING CREATING HAZARDOUS DRIVING CONDITIONS DUE 
  TO SNOW AND ICE COVERED ROADS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
500 
WWUS45 KMSO 211428
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
728 AM MST FRI FEB 21 2014

MTZ007-211800-
/O.UPG.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
/O.EXA.KMSO.WS.W.0010.000000T0000Z-140221T1800Z/
BUTTE/BLACKFOOT REGION-
728 AM MST FRI FEB 21 2014

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST THIS
MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* * IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION
  THROUGH THIS MORNING CREATING HAZARDOUS DRIVING CONDITIONS DUE
  TO SNOW AND ICE COVERED ROADS. 

* SNOW ACCUMULATIONS: 2 TO 5 INCHES.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$

MTZ003>005-043-211800-
/O.CON.KMSO.WS.W.0010.000000T0000Z-140221T1800Z/
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
728 AM MST FRI FEB 21 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: STRONG SNOW BANDS HAVE BEEN PRODUCING HEAVY 
  SNOWFALL AT RATES OF 2 INCHES PER HOUR. POOR VISIBILITY AND 
  SNOW COVERED AND ICY ROADWAYS WILL MAKE TRAVEL EXTREMELY SLOW 
  WITH ROADS IMPASSIBLE AT TIMES. THE MAIN ARE CONCERN IS 
  BETWEEN STEVENSVILLE TO POLSON AND LOOKOUT PASS TO DRUMMOND. 

* SNOW ACCUMULATIONS: GENERALLY 3 TO 6 INCHES WITH UP TO 8 
  INCHES UNDER SNOW BANDS. 

* LOCATIONS MOST IMPACTED INCLUDE...MISSION VALLEY...POLSON... 
  EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 
  200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN... 
  BITTERROOT VALLEY...MISSOULA... HIGHWAY 200 BONNER TO 
  GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST 
  MISSOULA TO BEARMOUTH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ005-006-010-MTZ001-006-211800-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
728 AM MST FRI FEB 21 2014 /628 AM PST FRI FEB 21 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING. 

* IMPACTS/TIMING: STRONG SNOW BANDS HAVE BEEN PRODUCING MODERATE 
  TO HEAVY SNOWFALL AT RATES UP TO 2 INCHES PER HOUR. POOR 
  VISIBILITY AND SNOW COVERED AND ICY ROADWAYS WILL MAKE TRAVEL 
  SLOW AND HAZARDOUS AT TIMES. 

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 15 INCHES FOR 
  MOUNTAINS PASSES AND OTHER MOUNTAIN ROADWAYS...2 TO 5 INCHES 
  FOR THE VALLEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ002-211800-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
WEST GLACIER REGION-
728 AM MST FRI FEB 21 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH THIS MORNING CREATING HAZARDOUS DRIVING CONDITIONS DUE 
  TO SNOW AND ICE COVERED ROADS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
726 
WWUS45 KMSO 211755
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1055 AM MST FRI FEB 21 2014

MTZ004-212300-
/O.CAN.KMSO.WS.W.0010.000000T0000Z-140221T1800Z/
/O.EXB.KMSO.WW.Y.0023.000000T0000Z-140221T2300Z/
LOWER CLARK FORK REGION-
1055 AM MST FRI FEB 21 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON FOR I-90 LOOKOUT PASS TO HAUGAN...

...WINTER STORM WARNING IS CANCELLED FOR...I-90 LOOKOUT PASS TO
HAUGAN...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW FOR I-90 LOOKOUT PASS TO HAUGAN...WHICH
IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE WINTER STORM
WARNING HAS BEEN CANCELLED.

* IMPACTS/TIMING: STRONG SNOW BANDS PRODUCING MODERATE TO HEAVY
  SNOWFALL AT TIMES WITH RATES UP TO 1 INCHES PER HOUR. POOR
  VISIBILITY AND SNOW COVERED AND ICY ROADWAYS WILL MAKE TRAVEL
  SLOW AND HAZARDOUS AT TIMES.

* SNOW ACCUMULATIONS: STORM TOTALS THIS AFTERNOON 1 TO 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.


&&

$$

MTZ007-212300-
/O.CAN.KMSO.WS.W.0010.000000T0000Z-140221T1800Z/
/O.EXB.KMSO.WW.Y.0023.000000T0000Z-140221T2300Z/
BUTTE/BLACKFOOT REGION-
1055 AM MST FRI FEB 21 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON FOR MACDONALD PASS...

...WINTER STORM WARNING IS CANCELLED FOR...MACDONALD PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW FOR MACDONALD PASS... WHICH IS IN
EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE WINTER STORM WARNING HAS
BEEN CANCELLED.

* IMPACTS/TIMING: STRONG SNOW BANDS PRODUCING MODERATE TO HEAVY
  SNOWFALL AT TIMES WITH RATES UP TO 1 INCHES PER HOUR. POOR
  VISIBILITY AND SNOW COVERED AND ICY ROADWAYS WILL MAKE TRAVEL
  SLOW AND HAZARDOUS AT TIMES.

* SNOW ACCUMULATIONS: STORM TOTALS THIS AFTERNOON 1 TO 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ003-005-043-211900-
/O.CAN.KMSO.WS.W.0010.000000T0000Z-140221T1800Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
1055 AM MST FRI FEB 21 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
STORM WARNING. 



$$

IDZ005-MTZ001-002-211900-
/O.CAN.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-
1055 AM MST FRI FEB 21 2014 /955 AM PST FRI FEB 21 2014/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 



$$

IDZ006-010-MTZ006-212300-
/O.EXT.KMSO.WW.Y.0023.000000T0000Z-140221T2300Z/
SOUTHERN CLEARWATER MOUNTAINS-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
1055 AM MST FRI FEB 21 2014 /955 AM PST FRI FEB 21 2014/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM MST /3 PM
PST/ THIS AFTERNOON FOR LOLO PASS AND LOST TRAIL PASS...

THE WINTER WEATHER ADVISORY FOR LOLO PASS AND LOST TRAIL PASS IS
NOW IN EFFECT UNTIL 4 PM MST /3 PM PST/ THIS AFTERNOON. 

* IMPACTS/TIMING: STRONG SNOW BANDS PRODUCING MODERATE TO HEAVY
  SNOWFALL AT TIMES WITH RATES UP TO 1 INCHES PER HOUR. POOR
  VISIBILITY AND SNOW COVERED AND ICY ROADWAYS WILL MAKE TRAVEL
  SLOW AND HAZARDOUS AT TIMES.

* SNOW ACCUMULATIONS: STORM TOTALS THIS AFTERNOON 1 TO 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 4:04 AM MST, 43 minutes earlier.

Area forecast discussion, Feb 21, 4:04 AM MST, 43 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
404 AM MST Fri Feb 21 2014

...Narrow snow bands this morning with slow travel conditions...

......POTENTIAL FOR HEAVY SNOW IN PARTS OF NORTH CENTRAL IDAHO AND
WEST CENTRAL MONTANA SUNDAY/MONDAY...

.DISCUSSION...Snow bands continue to form through the region
early this morning. Some of these are well organized and fairly
stationary, so if one is under such a band, expect moderate and at
times heavy snow with accumulations of 2 inches per hour. Model
cross section show a good instability pattern for these bands to
last through around 10 am before beginning to weaken and become
more showery and less organized. Snow showers may again show signs
of organized bands this afternoon but many valley locations may
see some downsloping affects off the terrain, so mainly the
stronger showers will be the valley snow producers with mountain snow
to continue.

Model guidance have been continually showing another shortwave in
northwesterly flow to arrive to north central Idaho during
Saturday morning. The consistency of the guidance have increased
confidence that snow will impact the Camas Prairie, Grangeville,
Whitebird Hill and eastward to the Montana border during Saturday
morning. Winter weather highlights may be needed to handle the
resulting impacts from the snowfall.

The second half of the weekend and beginning of the work week
should prove to be quite interesting with moist air forecast to
interact with and arctic boundary. There are still indications
that the boundary will create a focused area of snow. The location
of this band is somewhat uncertain but will greatly effect who
will get the most snow. Most locations stand a chance for 2-5
inches of snow, but under the main band snow amounts will likely
be around 8-12 inches.

Valley locations most favorable for the potential of heaviest
snow may be (not including all) the Missions, Seeley/Swan, then
Missoula/Bitterroot and the I-90 corridor from Alberton to
Drummond.

Strong northeast winds will develop along with the snow late
Sunday. Bad Rock and Hellgate Canyons will see some of the
stronger winds. Arctic air will also bring well below average
temperatures with lows in the single digits and teens and wind
chills below 0, especially Monday and Tuesday morning. Fresh
snowfall may bring a potential for even lower temperatures Tuesday
morning.

In the long range, models have showed moderate variability the
past few days but have started to show a better agreement for a
potential ridge of high pressure to start building in Tuesday
night through Wednesday. This potential dry period is not expected
to last long as models bring in more weather systems later next
week.

&&

.AVIATION...Snow bands will continue this morning mainly affecting
KMSO, KGPI and KBTM. The snow bands are expected to start
weakening around noon and should slowly shift further south and
east throughout the morning. With snow bands, expect conditions
to change quickly both by location and in time. Visibility and
ceilings will be very low in bands, but will improve quickly just
a few miles away. For this afternoon, we should expect improving
conditions as the snow bands become more showery. But still expect lower
visibility at times and mountains to be obscured.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 5 AM MST early this morning
     Bitterroot/Sapphire Mountains...Kootenai/Cabinet Region.

     WINTER WEATHER ADVISORY until 5 AM MST early this morning
     Butte/Blackfoot Region.

     WINTER WEATHER ADVISORY until 5 AM MST early this morning
     Flathead/Mission Valleys...Missoula/Bitterroot Valleys...
     Potomac/Seeley Lake Region...West Glacier Region.

     WINTER STORM WARNING until 5 AM MST early this morning for I-90
     Lookout Pass to Haugan IN THE Lower Clark Fork Region.

ID...WINTER WEATHER ADVISORY until 5 AM MST /4 AM PST/ early this
     morning Eastern Lemhi County...Northern Clearwater
     Mountains...Southern Clearwater Mountains.

     WINTER WEATHER ADVISORY until 4 AM PST early this morning
     Orofino/Grangeville Region.

&&

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula

In the hours before

Local storm report, Feb 21, 4:18 AM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
418 AM MST FRI FEB 21 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     SNOW             2 E FLORENCE            46.63N 114.04W
02/21/2014  M3.3 INCH        RAVALLI            MT   TRAINED SPOTTER

            SNOW DURATION 12 HOURS

&&

NWS MISSOULA MT
IRIS SYSTEM

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 3:03 PM MSTWinter Storm WatchMSODeer Lodge, Flathead, Granite, Lake, Mineral, Missoula and 4 more24 hr

Nearby

Winter Storm Warnings in Montana, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.